Differential and Integral Equations

A variation of constants formula for an abstract functional-differential equation of retarded type

Ovide Arino and Eva Sánchez

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper we obtain a variation of constants formula for the Cauchy problem associated to the nonhomogeneous retarded functional differential equation $$ x'(t)=L(x_t)+f(t), \quad t\geq 0 , \tag{*} $$ where $L:C([-r,0];E)\longrightarrow E$ is a bounded linear operator and $E$ is a Banach space. Once the existence and uniqueness theorem is proved, we define a fundamental solution associated with this problem and we use it to derive a variation of constants formula. The known results on the decomposition of the space $C([-r,0];E)$ with respect to the homogeneous equation $x'(t)=L(x_t)$ allow us to obtain a similar decomposition for the solutions of $(*)$. Moreover, the projection of solutions on a certain invariant finite-dimensional subspace is characterized in terms of the semigroup defined by the homogeneous problem.

Article information

Differential Integral Equations, Volume 9, Number 6 (1996), 1305-1320.

First available in Project Euclid: 6 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34K15
Secondary: 34G20: Nonlinear equations [See also 47Hxx, 47Jxx]


Arino, Ovide; Sánchez, Eva. A variation of constants formula for an abstract functional-differential equation of retarded type. Differential Integral Equations 9 (1996), no. 6, 1305--1320. https://projecteuclid.org/euclid.die/1367846903

Export citation